Alert archive / Maryland / Tornado Warnings in 2007

Tornado Warning 6, NWS Baltimore/Washington

June 13, 2007Baltimore County, Maryland

NWS Baltimore/Washington issued this tornado warning at Jun 13, 2007, 5:33 PM EDT for Baltimore County, Maryland. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 5:33 PM EDT (21:33 UTC)
Expired
Jun 13, 2007, 6:00 PM EDT
In force
27 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Baltimore County, MD

The radar

The Sterling radar (KLWX), 78 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:40 PM EDTHAIL 0.88Owings Mills, MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KLWX 132133
TORLWX
MDC005-132200-
/O.NEW.KLWX.TO.W.0006.070613T2133Z-070613T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
533 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  BALTIMORE COUNTY IN NORTHERN MARYLAND

* UNTIL 600 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR REISTERSTOWN...MOVING
  SOUTHWEST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RANDALLSTOWN...
  REISTERSTOWN...
  OWINGS MILLS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3942 7672 3949 7678 3947 7688 3932 7688

$$
MANNING

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:40 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 13, 2:40 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
240 PM EDT WED JUN 13 2007

.SYNOPSIS...

LOW PRESSURE IN THE WESTERN ATLANTIC WILL PROMOTE UNSETTLED
CONDITIONS THROUGH MIDWEEK. HIGH PRESSURE WILL THEN BUILD SOUTH
FROM NEW ENGLAND THURSDAY THROUGH SATURDAY BEHIND A BACK DOOR COLD
FRONT.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHERN TWO
THIRDS OF THE FORECAST AREA THROUGH 9 PM. ISOLATED CONVECTION
EARLY THIS AFTERNOON WILL INCREASE IN COVERAGE AS IT PUSHES SOUTH.
SEVERAL TRIGGERS AROUND THE FORECAST AREA THIS AFTERNOON.
FIRST...A MID LEVEL SHORT WAVE FROM THE GREAT LAKES WILL SWING
SOUTH FOR STROMS ACROSS THE WESTERN FORECAST AREA. FURTHER
SOUTH...TERRAIN CIRCULATIONS FROM LIGHT WINDS AND HIGH HUMIDITIES
HAVE ALREADY TRIGGERED STORMS OVER THE SHENANDOAH VALLEY. A MARINE
LAYER IS TRYING TO BUILD ACROSS THE EASTERN SHORE. AHEAD OF
THIS...STORMS HAVE ALREADY FIRED EAST OF INTERSTATE 95. THESE
TRIGGERS WILL CONTROL THE FOCUS OF THE NEAR TERM FORECAST. PRIMARY
THREAT TODAY...SIMILAR TO YESTERDAY...IS LARGE HAIL...BUT CANNOT
RULE OUT DAMAGING WINDS. WENT VERY CLOSE TO ADJMAV AND MOSGUIDE
FOR MOST EVENING GRIDS.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 AM THURSDAY/...

THREAT OF SEVERE WEATHER WILL DIMINISH QUICKLY AFTER SUNSET.
HOWEVER...MARINE LAYER WILL MOVE IN BEHIND THE STORMS. SIMILAR TO
LAST NIGHT...SHOWERS AND MOYBE AN ISOLATED THUNDERSTORM OR TWO
WILL FINALLY DISSIPATE AFTER MIDNIGHT...MAINLY OVER THE SOUTHWEST.
OTHERWISE...ISOLATED SHOWERS WILL BE POSSIBLE THROUGH MORNING.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...

EASTERLY FLOW WILL PREVAIL THROUGH FRIDAY KEEPING THINGS RELATIVELY
COOL FOR THIS TIME OF THE YEAR. BY SUN...HIGH PRES BEGINS TO MOVE
OUT TO SEA WITH CUT OFF LOW OVR THE WRN ATL LIFTING TO THE NE INTO
THE CANADIAN MARITIMES. H5 HEIGHTS BEGIN TO RISE AS RIDGE OVR THE
MIDWEST MOVES EAST. THIS WILL PROMOTE A WARMING TREND OVR THE EAST
COAST STATES. ENOUGH INSTABILITY MON-TUE FOR WDLY SCT TSTMS MAINLY
WEST OF THE BLUE RIDGE. A STRONG UPPER LVL TROF WILL APPROACH THE
REGION WED-THU PUSHING A SIG CDFNT THRU THE AREA BY NEXT THU.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
PUSH SOUTH THROUGH LATE EVENING. A MARINE LAYER WILL MOVE IN FROM
THE EAST BEHIND THE STORMS. LOW CLOUDS ARE THE MAIN THREAT...BUT
MVFR FOG IS ALSO A POSSIBILITY...ESPECIALLY AT TERMINALS THAT GET
RAIN THIS AFTERNOON AND EVENING. MARINE LAYER CLOUDS WILL
GRADUALLY LIFT TO ABOVE 3000 FT AROUND NOON.

&&

.MARINE...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MARINE
WATERS WILL PUSH SOUTH THROUGH THE EVENING. A MARINE LAYER WILL
MOVE IN THIS EVENING BEHIND THE STORMS. EASTERLY WINDS WITH THIS
MARINE LAYER WILL APPROACH SMALL CRAFT ADVISORY CRITERIA THIS
EVENING...BUT ITS MARGINAL. ALSO...WITH CONVECTION OVER THE
WATERS...HIGHER WINDS WILL BE ADDRESSED WITH MARINE WEATHER
STATEMENTS AND WARNINGS WHEN NEEDED. THEREFORE...WILL CARRY A
SOLID 15 KNOTS FOR THE NEEDED AREAS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

PRODUCTS...SAR/ROSA
Hazardous weather outlook, Jun 13, 2:35 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
235 PM EDT WED JUN 13 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-141000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
235 PM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THIS EVENING FOR
NORTHERN VIRGINIA...MARYLAND WEST OF THE CHESAPEAKE BAY...THE
EASTERN PAN HANDLE OF WEST VIRGINIA AND WASHINGTON DC AS WELL AS
THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. LOCALLY
DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY RISK.

EASTERLY WIND GUSTS OUTSIDE OF THUNDERSTORMS WILL NEAR SMALL
CRAFT CRITERIA THIS EVENING ALONG THE TIDAL POTOMAC AND MARYLAND
CHESAPEAKE BAY.

WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND
CHESAPEAKE BAY ARE FORECAST TO RISE 1 TO 2 FEET ABOVE ASTRONOMICAL
PREDICTIONS TONIGHT. MINOR COASTAL FLOODING MAY OCCUR AT
SENSITIVE LOCATIONS SUCH AS ANNAPOLIS AS A RESULT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND
CHESAPEAKE BAY MAY PERSIST THROUGH THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED FOR SEVERE WEATHER SUPPORT THIS
AFTERNOON. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 13, 4:26 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     DULLES INTERNATIONAL AI 38.94N 77.46W
06/13/2007  M61 MPH          LOUDOUN            VA   ASOS

&&

ROSA
Special weather statement, Jun 13, 4:27 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 PM EDT WED JUN 13 2007

VAZ052-132100-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
427 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS TO AFFECT PRINCE WILLIAM/MANASSAS/MANASSAS
PARK COUNTY...

AT 427 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF CATHARPIN...MOVING SOUTHWEST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF BULL RUN AND HAYMARKET WILL BE AFFECTED BY THIS
STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

MANNING
Local storm report, Jun 13, 4:38 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
438 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     1 NE BEL AIR            39.54N 76.33W
06/13/2007                   HARFORD            MD   EMERGENCY MNGR

            TREES DOWN IN THE SOUTH HAMPTON AREA.

&&

ROSA
Special weather statement, Jun 13, 4:41 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
441 PM EDT WED JUN 13 2007

VAZ041-132130-
FAUQUIER VA-
441 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS TO AFFECT FAUQUIER COUNTY...

AT 441 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
EAST OF BROAD RUN...MOVING SOUTHWEST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF THE PLAINS AND WARRENTON WILL BE AFFECTED BY THIS
STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

MANNING
Special weather statement, Jun 13, 5:27 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 PM EDT WED JUN 13 2007

VAZ040-041-051-132200-
CULPEPER VA-RAPPAHANNOCK VA-FAUQUIER VA-
527 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS TO AFFECT CULPEPER...RAPPAHANNOCK AND
FAUQUIER COUNTIES...

AT 527 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AIRLIE...MOVING SOUTHWEST AT 25 MPH.

AFFECTED TOWNS INCLUDE WARRENTON...TURNBULL...RIXEYVILLE...AND
VIEWTOWN. RESIDENTS CAN EXPECT WIND GUSTS UP TO 50 MPH AND SMALL
HAIL.

ABW
Local storm report, Jun 13, 5:28 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     JARRETTSVILLE           39.60N 76.47W
06/13/2007                   HARFORD            MD   EMERGENCY MNGR

            TREES DOWN.

&&

ROSA

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:23 PM EDTTornado WarningLWXAllegany11 min
Jun 13, 1:40 PM EDTSevere Thunderstorm WarningLWXPrince George's50 min
Jun 13, 2:43 PM EDTSevere Thunderstorm WarningLWXPrince George's29 min
Jun 13, 2:44 PM EDTSevere Thunderstorm WarningLWXMontgomery46 min
Jun 13, 4:03 PM EDTSevere Thunderstorm WarningLWXHarford57 min
Jun 13, 4:31 PM EDTSevere Thunderstorm WarningLWXBaltimore, City of Baltimore74 min
Jun 13, 4:51 PM EDTTornado WarningLWXBaltimore, Harford39 min
Jun 13, 4:58 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Washington77 min
Jun 13, 5:44 PM EDTSevere Thunderstorm WarningLWXHoward61 min
Jun 13, 6:19 PM EDTSevere Thunderstorm WarningLWXWashington56 min
Jun 13, 6:21 PM EDTSevere Thunderstorm WarningLWXAllegany54 min
Jun 13, 6:25 PM EDTSevere Thunderstorm WarningLWXMontgomery65 min

Nearby

Tornado Warnings in Maryland, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.